Tennessee, 2006Tornado in Tennessee, September 22, 2006
September 22, 2006 · NWS MEG · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 22, 7:00 PM CST, 5 minutes earlier.
Area forecast discussion, Sep 22, 7:00 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT FRI SEP 22 2006
.DISCUSSION...00Z SURFACE ANALYSIS CENTERS STRONG LOW PRESSURE
ACROSS SOUTHWEST MINNESOTA WITH A COLD FRONT EXTENDING SOUTH ACROSS
CENTRAL MISSOURI AND BACK INTO THE CENTRAL/SOUTHERN PLAINS. 00Z
UPPER AIR ANALYSIS INDICATES 850 MB MOISTURE PLUME COURTESY OF A 35
KT 850 MB LOW LEVEL JET LOCATED ACROSS THE MID SOUTH AND EXTENDING
INTO PORTIONS OF THE MIDDLE MISSISSIPPI VALLEY. 500 MB/WATER
VAPOR/UPPER AIR WIND PROFILERS INDICATE NEXT MID LEVEL SHORTWAVE
ACROSS THE SOUTHERN PLAINS GETTING READY TO ENTER THE MIDDLE/LOWER
MISSISSIPPI VALLEY. MAIN FORECAST CONCERN IS SEVERE WEATHER
POTENTIAL FOR THE REMAINDER OF THE NIGHT.
LAPS ANALYSIS/WSR-88D TRENDS STILL INDICATE BETWEEN 2000-2500 J/KG
SURFACE BASED CAPE...LI/S AROUND -4...AND 0-1 KM STORM RELATIVE
HELICITIES AT OR ABOVE 300 M2/S2 ACROSS THE NORTHERN THIRD OF THE
FORECAST AREA. DECENT TURNING WIND PROFILES AND INSTABILITY PRESENT
STILL SUPPORT CONTINUATION OF A SEVERE THREAT ESPECIALLY ACROSS THE
ABOVE MENTIONED AREA AT LEAST OVER THE NEXT FEW HOURS.
WILL MAKE SOME ADJUSTMENTS TO FORECAST BASED ON CURRENT CONVECTIVE
TRENDS. UPDATED GRIDS WILL BE PUBLISHED SHORTLY.
CJC
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)
OBVIOUSLY THE MAIN CONCERN IN THE NEAR TERM IS SEVERE WEATHER
POTENTIAL. TORNADO WATCHES CURRENTLY IN EFFECT FOR MOST OF THE CWA
UNTIL 00Z. IT HAS BECOME VERY UNSTABLE ACROSS PORTIONS OF THE MIDSOUTH
WITH TEMPERATURES IN THE MID 80S TO AROUND 90 AND DEWPOINTS IN THE
LOW 70S.
AS OF 20Z...CONVECTION BEGINNING TO FIRE ACROSS ARKANSAS WITH SOME
DEVELOPMENT ACROSS N MS AS WELL. A LARGE SUPERCELL OVER
FULTON...IZARD...AND SHARP COUNTIES IN AR HAS TURNED RIGHT AND
APPEARS TO BE HEADED FOR NE AR. THIS STORM HAS THE BEST SHORT TERM
POTENTIAL OF SEVERE WEATHER AND TORNADOES. THE ACTIVITY IN NE MS WILL
BE WATCHED FOR BRIEF TORNADOES AS THE CELLS INTERACT WITH A
BOUNDARY ACROSS THAT REGION. MLCAPES ARE NOT AS LARGE IN THIS AREA
(LESS THAN 2000 J/KG) AND WE EXPECT THIS THREAT TO DIMINISH
AROUND 00Z AS THE BOUNDARY MOVES NORTH. FURTHER WEST...THE
DEVELOPMENT OF SCATTERED CONVECTION IS EXPECTED TO CONTINUE ACROSS
ARKANSAS IN THE PRESENCE OF 2500-3000 J/KG MLCAPES. THE ONE CAVEAT
CONTINUES TO BE THE LACK OF AN UPPER LEVEL SHORTWAVE TO ACT AS A
FORCING MECHANISM. ANY STORMS THAT CAN MATERIALIZE WILL HAVE A
GOOD OPPORTUNITY OF BECOMING SEVERE AND POSSIBLY TORNADIC AS THEY
QUICKLY MOVE NE TOWARDS THE MIDSOUTH. 0-1KM SRH WILL CONTINUE TO BE
AROUND 250-300 M2/S2 AND WILL LIKELY INCREASE SOME THIS EVENING AS
THE LOW LEVEL JET STRENGTHENS. 0-6KM BULK SHEAR OF 40-50 KTS WILL
ALSO BE PRESENT. WE WILL RESTATE THE THREAT IS STILL CONDITIONAL
BASED ON INSTABILITY BEING ENOUGH OF A LIFTING MECHANISM TO
DEVELOP STORMS. NO SIGNIFICANT SHORTWAVES ARE SEEN ON THE WV LOOP
THAT WILL AFFECT THE MIDSOUTH THIS EVENING. HAVING SAID THAT...WILL
LEAVE MODERATE RISK AS IS GIVEN THE TORNADIC POTENTIAL.
BY TOMORROW...A SHORTWAVE OVER COLORADO WILL EJECT EAST...SERVING
TO MOVE THE LONGWAVE TROUGH AND ATTENDANT COLD FRONT EAST AS WELL.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND WILL
AFFECT THE REGION MAINLY TOMORROW AFTERNOON AND TOMORROW NIGHT.
0-6KM BULK SHEAR OF 35-45 KTS...MLCAPES OF AROUND 2000 J/KG...AND
A 40 KT LOW LEVEL JET ALL SUGGEST ANOTHER POTENTIAL FOR SEVERE
WEATHER. SHEAR PROFILES BECOMES MORE UNIDERICTIONAL
TOMORROW...SUGGESTING THE THREAT TOMORROW WILL BE MORE FROM
DAMAGING WINDS. HEAVY RAIN WILL ALSO BE A THREAT GIVEN
PRECIPITABLE WATER VALUES OF NEAR 2 INCHES. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FOR THE ENTIRE MIDSOUTH.
&&
.LONGER TERM (SUNDAY THROUGH FRIDAY)
VERY INTERESTING PATTERN FOR SEPTEMBER. UPPER FLOW FOR THE EXTENDED
PERIOD LOOKS MORE LIKE LATE OCTOBER/EARLY NOVEMBER WITH THE JET
DIPPING WELL INTO THE SOUTHERN US. LOOKING AT BELOW AVERAGE
TEMPERATURE THROUGH NEXT WEEKEND. THE FORECAST CHALLENGE ON SUNDAY
IS TIMING THE COLD FRONT. NGM IS THE SLOWEST SOLUTION WITH THE GFS
AND ETA PUSHING THE FRONT TO THE ALABAMA BORDER EARLY IN THE DAY.
THIS WOULD KEEP THE DAY FAIRLY COOL AND DRIER BY AFTERNOON.
GUIDANCE IS INCLUDING TEMPS SOME 5 TO 8 DEGREES BELOW
CLIMATOLOGY...GIVEN THE THICKNESS VALUES AND AIRMASS WITH STAY CLOSE
OR A SHADE BELOW.
ANOTHER...ALMOST ARCTIC LOOKING SHORTWAVE/SURFACE FRONT PUSHES INTO
THE CENTRAL US ON WEDNESDAY AND THURSDAY. NOT LOOKING FOR A SEVERE
POTENTIAL ON THURSDAY AS THE FRONT PASSES THROUGH SINCE THERE
APPEARS NO TIME FOR TEMP/MOISTURE RECOVERY. THE AIRMASS BEHIND THIS
SYSTEM LOOKS VERY COOL. AGAIN WILL SIDE COOLER THAN GUIDANCE IN
TEMPERATURES FOR LATE IN THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 86 61 74 / 60 70 80 30
MKL 72 84 62 74 / 50 70 80 40
JBR 71 83 59 72 / 70 80 60 30
TUP 72 87 70 76 / 40 50 80 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
SHORT TERM - JFB
LONG TERM - JEB
Hazardous weather outlook, Sep 22, 2:14 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT FRI SEP 22 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 PM CDT FRI SEP 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MUCH
OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AS WELL AS
PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE MODERATE
RISK AREA IS ALONG AND TO THE WEST OF A LINE FROM UNION CITY
TENNESSEE TO SOMERVILLE TENNESSEE TO OXFORD MISSISSIPPI. THE
CITIES OF MEMPHIS AND JONESBORO ARE IN THE MODERATE RISK AREA.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS
THE MID-SOUTH TODAY AND TONIGHT. THIS INCLUDES THE REMAINDER OF
WEST TENNESSEE AND NORTH MISSISSIPPI. THE CITIES OF JACKSON AND
TUPELO ARE IN THE SLIGHT RISK AREA.
STRONG SOUTH WINDS AHEAD OF A POTENT LOW PRESSURE SYSTEM IN THE
PLAIN STATES WILL CONTINUE TO PUSH MOIST AND UNSTABLE AIR INTO THE
MID-SOUTH. IN ADDITION...A TURNING AND STRONG WIND PROFILE WILL
EXISTS THROUGHOUT THE ATMOSPHERE.
CONDITIONS ARE FORECAST TO BECOME RIPE FOR THE DEVELOPMENT OF A
FEW TORNADOES ACROSS THE ENTIRE MID-SOUTH...ESPECIALLY IN THE
MODERATE RISK AREA. THERE IS THE POSSIBILITY TORNADOES COULD BE
STRONG AND LONG-LIVED. DAMAGING WINDS AND LARGE HAIL ARE ALSO
POSSIBLE.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE MID-
SOUTH WITH THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STRONG COLD FRONT WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT
AND EARLY SUNDAY. A SQUALL LINE IS FORECAST TO MOVE INTO NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL BY LATE AFTERNOON AHEAD OF THE
FRONT...AND MOVE ACROSS THE REMAINDER OF THE MID-SOUTH SATURDAY
NIGHT. THE THREAT OF SEVERE THUNDERSTORMS WILL OCCUR WITH THE SQUALL
LINE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN
ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID-SOUTH
DURING THE DAY SATURDAY IN ADVANCE OF THE SQUALL LINE. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE ACROSS THE MID-SOUTH SATURDAY AND SATURDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND LIKELY AGAIN ON
SATURDAY.
JFB
In the hours before
Local storm report, Sep 22, 5:08 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL DALTON 36.42N 91.15W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZE HAIL IN DALTON
0354 PM TSTM WND DMG DALTON 36.42N 91.15W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
SEVERAL TREES DOWN IN DALTON
0400 PM HAIL W RAVENDEN 36.24N 91.25W
09/22/2006 E1.00 INCH LAWRENCE AR PUBLIC
HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
PEA SIZED TO QUARTER HAIL.
0410 PM HAIL POCAHONTAS 36.26N 90.97W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZED HAIL IN POCAHONTAS
0410 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES DOWN IN POCAHONTAS.
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
&&
MRMLocal storm report, Sep 22, 5:45 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL DALTON 36.42N 91.15W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZE HAIL IN DALTON
0354 PM TSTM WND DMG DALTON 36.42N 91.15W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
SEVERAL TREES DOWN IN DALTON
0400 PM HAIL W RAVENDEN 36.24N 91.25W
09/22/2006 E1.00 INCH LAWRENCE AR PUBLIC
HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
PEA SIZED TO QUARTER HAIL.
0410 PM HAIL POCAHONTAS 36.26N 90.97W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZED HAIL IN POCAHONTAS
0410 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES DOWN IN POCAHONTAS.
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
0637 PM TORNADO TIPTONVILLE 36.38N 89.47W
09/22/2006 LAKE TN LAW ENFORCEMENT
TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED
&&
MRMLocal storm report, Sep 22, 6:02 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL DALTON 36.42N 91.15W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZE HAIL IN DALTON
0354 PM TSTM WND DMG DALTON 36.42N 91.15W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
SEVERAL TREES DOWN IN DALTON
0400 PM HAIL W RAVENDEN 36.24N 91.25W
09/22/2006 E1.00 INCH LAWRENCE AR PUBLIC
HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
PEA SIZED TO QUARTER HAIL.
0410 PM HAIL POCAHONTAS 36.26N 90.97W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZED HAIL IN POCAHONTAS
0410 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES DOWN IN POCAHONTAS.
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0500 PM TSTM WND DMG N MALDEN 36.58N 89.98W
09/22/2006 DUNKLIN MO BROADCAST MEDIA
TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
OF RESIDENCES BLOWN OFF.
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
0637 PM TORNADO TIPTONVILLE 36.38N 89.47W
09/22/2006 LAKE TN LAW ENFORCEMENT
TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED
&&
MRMLocal storm report, Sep 22, 6:04 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG DALTON 36.42N 91.15W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
SEVERAL TREES DOWN IN DALTON
0354 PM HAIL DALTON 36.42N 91.15W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZE HAIL IN DALTON
0400 PM HAIL W RAVENDEN 36.24N 91.25W
09/22/2006 E1.00 INCH LAWRENCE AR PUBLIC
HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
PEA SIZED TO QUARTER HAIL.
0410 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES DOWN IN POCAHONTAS.
0410 PM HAIL POCAHONTAS 36.26N 90.97W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZED HAIL IN POCAHONTAS
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0500 PM TSTM WND DMG N MALDEN 36.58N 89.98W
09/22/2006 DUNKLIN MO BROADCAST MEDIA
TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
OF RESIDENCES BLOWN OFF.
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
0637 PM TORNADO TIPTONVILLE 36.38N 89.47W
09/22/2006 LAKE TN LAW ENFORCEMENT
TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED
0700 PM TORNADO RAVENDEN 36.24N 91.25W
09/22/2006 LAWRENCE AR BROADCAST MEDIA
TORNADO ON GROUND BY KAIT STORM CHASE TEAM
&&
MRMLocal storm report, Sep 22, 6:17 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL DALTON 36.42N 91.15W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZE HAIL IN DALTON
0354 PM TSTM WND DMG DALTON 36.42N 91.15W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
SEVERAL TREES DOWN IN DALTON
0400 PM HAIL W RAVENDEN 36.24N 91.25W
09/22/2006 E1.00 INCH LAWRENCE AR PUBLIC
HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
PEA SIZED TO QUARTER HAIL.
0410 PM HAIL POCAHONTAS 36.26N 90.97W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZED HAIL IN POCAHONTAS
0410 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES DOWN IN POCAHONTAS.
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0500 PM TSTM WND DMG N MALDEN 36.58N 89.98W
09/22/2006 DUNKLIN MO BROADCAST MEDIA
TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
OF RESIDENCES BLOWN OFF.
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
0637 PM TORNADO TIPTONVILLE 36.38N 89.47W
09/22/2006 LAKE TN LAW ENFORCEMENT
TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED
0700 PM TORNADO RAVENDEN 36.24N 91.25W
09/22/2006 LAWRENCE AR BROADCAST MEDIA
TORNADO ON GROUND BY KAIT STORM CHASE TEAM
0708 PM HAIL 5 W UNION CITY 36.42N 89.14W
09/22/2006 M0.50 INCH OBION TN EMERGENCY MNGR
HAIL FROM 1/4 TO 1/2 INCH REPORTED ALONG HWY 22.
0714 PM TSTM WND DMG 5 W UNION CITY 36.42N 89.14W
09/22/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 22
&&
MRMLocal storm report, Sep 22, 6:58 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG DALTON 36.42N 91.15W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
SEVERAL TREES DOWN IN DALTON
0354 PM HAIL DALTON 36.42N 91.15W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZE HAIL IN DALTON
0400 PM HAIL W RAVENDEN 36.24N 91.25W
09/22/2006 E1.00 INCH LAWRENCE AR PUBLIC
HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
PEA SIZED TO QUARTER HAIL.
0410 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES DOWN IN POCAHONTAS.
0410 PM HAIL POCAHONTAS 36.26N 90.97W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZED HAIL IN POCAHONTAS
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0500 PM TSTM WND DMG N MALDEN 36.58N 89.98W
09/22/2006 DUNKLIN MO BROADCAST MEDIA
TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
OF RESIDENCES BLOWN OFF.
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
0637 PM TORNADO TIPTONVILLE 36.38N 89.47W
09/22/2006 LAKE TN LAW ENFORCEMENT
TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED
0700 PM TORNADO RAVENDEN 36.24N 91.25W
09/22/2006 LAWRENCE AR BROADCAST MEDIA
TORNADO ON GROUND BY KAIT STORM CHASE TEAM
0708 PM HAIL 5 W UNION CITY 36.42N 89.14W
09/22/2006 M0.50 INCH OBION TN EMERGENCY MNGR
HAIL FROM 1/4 TO 1/2 INCH REPORTED ALONG HWY 22.
0714 PM TSTM WND DMG 5 W UNION CITY 36.42N 89.14W
09/22/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 22
0735 PM TORNADO 5 W POCAHONTAS 36.26N 91.06W
09/22/2006 RANDOLPH AR CO-OP OBSERVER
VALLEY CHAPEL ROAD 5 TO 7 MILES WEST OF
POCAHONTAS.CONFIRMED BY LAW ENFORCEMENT.
0752 PM TORNADO MAYNARD 36.42N 90.90W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
TORNADO REPORTED NEAR TOWNS OF WARM SPRINGS AND MAYNARD
&&
MRMTornado, Madison
- When
- September 22, 7:05 PM CST to 7:10 PM CST
- Where
- Madison County, 3 mi N of Jackson
- Rating
- F1
- Path length
- 3 mi
- Path width
- 25 yd
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.667, -88.833
A tornado touched down in North Jackson in the Ramblewood Subdivision off of North Highland Avenue. This is near the Oil Well Road and U.S. Highway 45 Bypass Area. The tornado tracked northeast and lifted near the intersection of Old Medina Road and Ashport Road. One house had its front porch torn off. Several other homes and barns suffered roof damage. Several trees were knocked down, some of which fell on homes.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kentucky, September 22 to 23, 20064 deaths · $1.1 million · 1 in hail · 24 events
- Tornado in Missouri, September 22, 20065 injured · $7.0 million · F4 · 1 event
- Tornado in Illinois, September 22, 20062 injured · $500,000 · F3 · 1 event
- Tornado in Alabama, September 22, 20063 injured · $1.5 million · F2 · 1 event
- Tornado in Illinois, September 22, 20061 injured · $800,000 · F2 · 1 event
- Hail and Damaging Winds in Arkansas, September 22, 20061 death · 1 injured · $2,000 · 1.25 in hail · 8 events
- Rip Current in North Carolina, September 22, 20061 death · 1 event
- Strong Wind in Texas, September 22, 20061 death · $3,000 · 1 event
- Tornado in Missouri, September 22, 2006$150,000 · F2 · 1 event
- Tornado in Missouri, September 22, 20062 injured · $1.5 million · F1 · 1 event
- Tornado in Alabama, September 22, 2006$75,000 · F2 · 1 event
- Flash Flooding and Hail in Arkansas, September 22 to 23, 2006$3.7 million · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534250.